MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number UNKNOWN
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision hip, liner would not lock in.No injury or delay reported.Back up available.
 
Additional Manufacturer Narrative
The associated r3 20 degree articular insert was not made available for evaluation.Therefore visual inspection and dimensional test could not be performed.However, device details were provided.Thus, a review of device history record and complaint history were performed.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This investigation could not determine a specific cause of failure.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our clinical evaluation could not performed at this time as no clinical supporting documents were provided to conduct a thorough assessment of the reported issue.However, no significant surgical delay or patient impact/harm was reported and the procedure was completed with a backup liner.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The implant initially reported was not the one been revised, but the one been implanted.Thus, no confirmation of the revised implant details was received.
 
Additional Manufacturer Narrative

Brand Name
R3 20 DEG +4 XLPE ACET LNR 36MM X 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7962896
Report Number1020279-2018-02146
Device Sequence Number1488253
Product Code MBL
UDI-Device Identifier03596010598745
UDI-Public03596010598745
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2019
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
09/18/2018
09/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date05/02/2019
05/15/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;